MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL MM46; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL MM46; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71335546
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 10/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent hip revision surgery due to infection.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.Our investigation included a review of complaint history on the listed parts revealed no additional complaints for this failure mode with the same batch number.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A clinical evaluation noted that there is no report of any lab tests confirming an infection.There were three attempts to obtain clinical/medical records to adequately perform a clinical assessment, however nothing has been provided.The patient impact beyond the revision surgery cannot be determined, as there is no report of the patient¿s current condition, infection status or how the procedure was tolerated.No further clinical assessment is warranted.The investigation noted that the listed parts were sterilized according to sterilization release documentation from quality control.Without the return of the actual products involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
R3 3 HOLE ACET SHELL MM46
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7003315
Report Number1020279-2017-00976
Device Sequence Number11225333
Product Code MBL
UDI-Device Identifier03596010598219
UDI-Public03596010598219
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070756
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71335546
Device Lot Number17BM10856
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer10/24/2017
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
R3 20DEG XLPE ACET LNR 28X46MM/71334946/16BM14130; REF SPHER HEAD SCREW 30MM/71332530/16KB01732; REF THREADED HOLE COVER7/71336500/17CM17525
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;